Pub. online:1 Jan 1993Type:Research ArticleOpen Access
Volume 4, Issues 1-2 (1993), pp. 126–139
This paper is devoted to the investigation of the investigation of the convergence of iterative methods for solving boundary value problems with discontinuous coefficients. The dependence of the rate of convergence on the size of the discontinuity of coefficients is analyzed for three popular general iterative methods. A new criterion on the applicability of such methods is proposed and investigated. The efficiency of this criterion is demonstrated for a model problem.